Alert archive / Massachusetts / Small Craft Advisories in 2014
Small Craft Advisory 19, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Feb 10, 2014, 10:14 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2014, 10:14 AM EST (15:14 UTC)
- Expired
- Feb 10, 2014, 4:03 PM EST
- In force
- 6 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted, in the capitals the NWS used until 2016.
994 WHUS71 KBOX 101514 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1014 AM EST MON FEB 10 2014 ANZ251-102315- /O.EXP.KBOX.SC.Y.0018.000000T0000Z-140210T1500Z/ /O.NEW.KBOX.SC.Y.0019.140210T1514Z-140211T0900Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 1014 AM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST TUESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ235-237-101615- /O.EXP.KBOX.SC.Y.0018.000000T0000Z-140210T1500Z/ RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1014 AM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTHWEST WINDS WILL GUST TO AROUND 20 KNOTS OR A LITTLE ABOVE DURING THIS AFTERNOON. $$ ANZ250-254-102315- /O.CON.KBOX.SC.Y.0018.000000T0000Z-140211T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- 1014 AM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ255-256-102315- /O.CON.KBOX.SC.Y.0018.000000T0000Z-140211T0000Z/ COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1014 AM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
1 follow-up statement
095 WHUS71 KBOX 102103 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 403 PM EST MON FEB 10 2014 ANZ250-102215- /O.CAN.KBOX.SC.Y.0018.000000T0000Z-140211T0900Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- 403 PM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED AND WILL CONTINUE TO DIMINISH TONIGHT. $$ ANZ251-102215- /O.CAN.KBOX.SC.Y.0019.000000T0000Z-140211T0900Z/ MASSACHUSETTS BAY AND IPSWICH BAY- 403 PM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED AND WILL CONTINUE TO DIMINISH TONIGHT. $$ ANZ256-102215- /O.CAN.KBOX.SC.Y.0018.000000T0000Z-140211T0000Z/ COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 PM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE DIMINISHED AND WILL CONTINUE TO DIMINISH TONIGHT. $$ ANZ254-255-110300- /O.EXT.KBOX.SC.Y.0018.000000T0000Z-140211T0300Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 403 PM EST MON FEB 10 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 10:09 AM EST, 5 minutes earlier.
Area forecast discussion, Feb 10, 10:09 AM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1009 AM EST MON FEB 10 2014
.SYNOPSIS...
DRY BUT COLDER CONDITIONS EXPECTED THROUGH WEDNESDAY. CONFIDENCE
GROWING THAT A SIGNIFICANT STORM WILL IMPACT THE REGION LATE WED
NIGHT/THU...BUT PLENTY OF UNCERTAINTY REMAINS. THE STORM WILL
BRING THE POTENTIAL FOR HEAVY WET SNOW AND/OR RAIN...ALONG WITH A
PERIOD OF STRONG WINDS ALONG THE COAST.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE IS MOVING SOUTH OF NOVA SCOTIA WITH A CLOUD SHIELD
ACROSS THE GULF OF MAINE...AND CLIPPING OUTER CAPE COD. EXPECT
CLOUDS TO LINGER OVER THE OUTER CAPE INTO THE AFTERNOON.
SATELLITE IMAGES SHOW DEVELOPING DIURNAL CLOUDS OVER THE CT VALLEY
AND CENTRAL HILLS TRENDING SOUTHEAST. EXPECT A MIX OF CLOUDS AND
SUN DURING THE AFTERNOON AS THESE CLOUDS EXPAND. TEMPS ALOFT IN
THE MIXED LAYER ARE EQUIV TO -18C/-19C...SO MAX TEMPS IN THE 20S
ARE EXPECTED MOST PLACES AND POSSIBLY AROUND 30 IN SPOTS ALONG THE
COAST. WINDS ALOFT IN THE MIXED LAYER ARE 20-23 KNOTS...EXPECT
WIND GUSTS IN THAT RANGE AND POSSIBLY NEAR 25 KNOTS AT TIMES.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
TONIGHT...
DRY WX PREVAILS AS RIDGING NOSE OF 1035+ HIGH PRES CONTINUES TO
SLIDE OVER FROM THE W. AM NOTING THERE MAY BE ENOUGH OF A
SLACKENING OF THE PRES GRADIENT OVERNIGHT THAT DECOUPLING LOOKS
LIKELY IN TYPICALLY PRONE VALLEYS. THE INVERSION DEVELOPMENT WILL
BE EXACERBATED BY A RELATIVELY DEEP SNOWPACK ACROSS THE REGION.
THEREFORE...BEGAN WITH A CONSENSUS BLEND OF GUIDANCE FOR OVERNIGHT
MINS BUT THEN UNDERCUT THE VALUES BY AS MUCH AS 10 DEGREES IN
AREAS WHERE RADIATING IS USUALLY MAXIMIZED. THIS ACTUALLY MAY NOT
BE ENOUGH SO THE DAYTIME-EVENING TREND WILL HAVE TO BE WATCHED
CLOSELY. THEREFORE...HAVE TEMPS RANGING FROM NEAR 0F TO THE MID
TEENS ACROSS THE REGION. IN ESSENCE...ANOTHER COLD NIGHT.
TUESDAY...
THE MAINLY DRY WX CONTINUES AS HIGH PRES CONTINUES TO SPILL OVER
FROM THE W. MAY SEE A FEW HIGH CLOUDS AS A WEAK SHEARED SHORTWAVE
SLIDES OVER WITHIN THE FAST AND SLIGHTLY CYCLONIC FLOW ALOFT.
OTHERWISE...THE SUNSHINE...H85 TEMPS STILL AROUND -15C AND COLD
START SHOULD YIELD HIGH TEMPS MAINLY IN THE LOW TO UPPER
20S. WHICH IS COLDER THAN MON. A FEW WIND GUSTS 15-20 MPH POSSIBLE
SO ONCE AGAIN WIND CHILLS IN THE TEENS ARE LIKELY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
HIGHLIGHTS...
* DRY AND COLD TUE NIGHT INTO WED AFTERNOON
* CONFIDENCE INCREASING ON SIGNIFICANT STORM POTENTIAL WED NIGHT/THU
POTENTIAL HAZARDS WITH LATE WED NIGHT/THU STORM
* PRIMARY CONCERN HEAVY WET SNOW VS. COLD RAIN
* PERIOD OF STRONG WINDS POSSIBLE ALONG THE COAST
* LOW PROBABILITY OF MINOR COASTAL FLOODING ALONG EASTERN MA COAST
DETAILS...
TUESDAY NIGHT AND WEDNESDAY...
HIGH PRESSURE OVERHEAD WILL RESULT IN DRY BUT VERY COLD WEATHER.
LIGHT WINDS/MAINLY CLEAR SKIES TUE NIGHT WILL ALLOW FOR AN EXCELLENT
NIGHT OF RADIATIONAL COOLING. LOWS PROBABLY DROP BELOW ZERO ACROSS
PORTIONS OF SOUTHWEST NH/NORTHWEST MA GIVEN DEEP SNOW PACK/LIGHT
WINDS. LOWS ELSEWHERE SHOULD BE IN THE SINGLE DIGITS...TO LOWER
TEENS IN MOST OTHER LOCATIONS. HIGHS ON WED SHOULD BE IN THE
20S...TO AROUND 30 WITH LIGHT WINDS SO WE WON/T HAVE TO WORRY ABOUT
MUCH OF A WIND CHILL. LOW RISK OF A FEW OCEAN EFFECT FLURRIES
ACROSS THE CAPE/NANTUCKET LATE TUE NIGHT/EARLY WED AM WHERE WINDS
BRIEFLY TURN NORTHERLY.
WEDNESDAY NIGHT AND THURSDAY...
1. MODEL TRACK AND UNCERTAINTY:
CONFIDENCE IS GROWING IN THE POTENTIAL FOR A SIGNIFICANT STORM LATE
WED NIGHT INTO THU...BUT CONSIDERABLE UNCERTAINTY REMAINS WITH THE
TRACK/QPF AMOUNTS AND PTYPES. THE MODELS ARE IN GENERAL AGREEMENT
IN A MOISTURE LOADED SYSTEM EMERGING FROM THE GULF AND TRACKING
NORTHEAST...WHILE INTENSIFYING INTO A POWERFUL SYSTEM.
HOWEVER...THE MODEL TRACKS ARE QUITE DIFFERENT. THE 00Z UKMET/GGEM
TRACK THE STORM NEAR THE BENCHMARK...WHILE THE 00Z GFS IS SOUTHEAST
OF THE BENCHMARK. ON THE FLIP SIDE OF THE COIN THE NAM/ECMWF ARE
MUCH FURTHER WEST AND HAVE A COASTAL HUGGER. A LOOK AT THE GFS
ENSEMBLES INDIVIDUAL MEMBERS SHOWS A VERY WIDE RANGE OF POSSIBLE
SOLUTIONS...BUT MANY MEMBERS TEND TO BE WEST OF THE OPERATIONAL RUN.
THE REASON FOR THE LARGE DIFFERENCES IN THE MODEL TRACKS IS A PIECE
OF NORTHERN STREAM ENERGY. THE GFS OPERATIONAL MODEL MOVES THIS
SHORTWAVE FASTER AND FURTHER SOUTHEAST THAN THE OTHER MODELS.
THIS IS TURN FORCES THE COASTAL STORM FURTHER EAST. AT THIS
TIME...WERE FAVORING A TRACK SOMEWHERE BETWEEN OUTER-CAPE AND THE
BENCHMARK...NOT QUITE AS FAR WEST AS THE LATEST 00Z ECMWF/NAM...BUT
CLOSER TO THE COAST THAN THE GFS AND EVEN GGEM. LOW CONFIDENCE
THROUGH AND TRACK IS CERTAINLY SUBJECT TO CHANGE.
2. HEAVY WET SNOW VS. RAIN:
MODEL TRACK UNCERTAINTY IS NORMAL...PARTICULAR OUTSIDE OF 72 HOURS
SO WE CERTAINLY DON/T WANT TO LOCK IN ANY ONE SOLUTION. THE TRACK
OF THE STORM ALWAYS HAS HUGE IMPACTS ON OUR WEATHER...BUT EVEN
MORE SO IN THIS CASE. THE REASON IS THAT COLD HIGH PRESSURE MOVES
OFF THE COAST IN ADVANCE OF THE STORM...RESULTING IN MARGINAL
THERMAL PROFILES ESPECIALLY ALONG THE COAST. NOW IF THE STORM BOMBS
OUT NEAR THE BENCHMARK...IT STILL WOULD PROBABLY BE COLD ENOUGH FOR
MAINLY HEAVY WET SNOW EVEN FOR MUCH OF THE COASTAL PLAIN.
HOWEVER...A TRACK JUST FURTHER WEST AND A STORM THAT IS A
TAD SLOWER TO DEVELOP MAY RESULT IN A LOT OF RAIN...PERHAPS EVEN
INTO THE INTERIOR IF THE 00Z ECMWF/NAM VERIFY. STILL WOULD PROBABLY
HAVE SOME SNOW ON THE FRONT END OF THIS SYSTEM FOR MOST AREAS...BUT
THE FINAL OUTCOME WOULD BE QUITE DIFFERENT. ITS JUST TOO EARLY TO
LOCK INTO ANY PARTICULAR POSSIBILITY...SO NEED TO KEEP IT OPEN TO
VARIOUS POSSIBILITIES UNTIL THINGS BECOME MORE CLEAR.
3. WIND AND COASTAL FLOOD POTENTIAL:
WHILE THIS STORM HAS THE POTENTIAL TO BECOME A DEEP LOW PRESSURE
SYSTEM...WE WILL NOT HAVE A STRONG HIGH TO THE NORTH. SO THE
PRESSURE GRADIENT WILL NOT BE AS STRONG AS IT COULD BE.
NONETHELESS...MAY STILL SEE A PERIOD OF WIND ADVISORY CRITERIA ALONG
THE COAST. AS FOR COASTAL FLOODING...ASTRONOMICAL HIGH TIDE IS ONLY
AROUND 10 FEET IN BOSTON. LOW PROBABILITY OF MINOR COASTAL FLOODING
ALONG THE EASTERN MA COAST ON THURSDAY IF THE TIMING IS RIGHT...BUT
CERTAINLY NOTHING LIKE WHAT WE SAW WITH THE NOREASTER IN EARLY
JANUARY.
FRIDAY THROUGH SUNDAY...
LOW CONFIDENCE FORECAST. WILL HAVE TO WATCH FOR A FEW FAST MOVING
DISTURBANCES THAT COULD PRODUCE A BIT OF PRECIP...ESPECIALLY IF THEY
END UP GOING TO THE SOUTH OF OUR REGION. MUCH OF THE TIME MAY END
UP DRY THROUGH...WITH TEMPS OVERALL RETURNING TO BELOW NORMAL LEVELS
BY THE WEEKEND.
&&
.AVIATION /15Z MONDAY THROUGH FRIDAY/...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM /THROUGH TUESDAY/...HIGH CONFIDENCE IN TRENDS...LOWER
CONFIDENCE IN EXACT TIMING THROUGH 12Z THIS MORNING.
TODAY INTO TUE...
MAINLY VFR INTO TUE. LOW PROBABILITY FOR A PERIOD OF MVFR CIGS
ACROSS CAPE/NANTUCKET FROM OCEAN EFFECT CLOUDINESS. NW WIND GUSTS
TO AROUND 20 TO 25 KT TODAY BUT DIMINISH TONIGHT.
KBOS TERMINAL...HIGH CONFIDENCE TAF.
KBDL TERMINAL...HIGH CONFIDENCE IN TAF.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...HIGH CONFIDENCE IN MAINLY VFR
CONDITIONS. LOW PROBABILITY OF BRIEF MVFR CONDITIONS ACROSS THE
CAPE/NANTUCKET IN OCEAN EFFECT CLOUDS LATE TUE NIGHT/EARLY WED.
WEDNESDAY NIGHT THROUGH THURSDAY...MODERATE CONFIDENCE IN EVENTUAL
CONDITIONS BUT LOW CONFIDENCE ON TIMING. MVFR TO IFR CONDITIONS
BECOMING MORE LIKELY LATE WED NIGHT/THU IN RAIN AND/OR SNOW.
LOCATION OF PTYPES AND TIMING IS UNCERTAIN. A PERIOD OF STRONG EAST
OR OR NORTHEAST WINDS POSSIBLE ON THE COAST.
FRIDAY...MODERATE CONFIDENCE. VFR CONDITIONS PROBABLY RETURN BEHIND
THE STORM.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERALL HAVE HIGH CONFIDENCE IN THE FORECAST.
NW WINDS HAVE A POTENTIAL TO GUST NEAR 25 KNOTS THIS
AFTERNOON...ESPECIALLY ON THE OUTER WATERS. THIS AND A GRADUALLY
BUILDING SWELL WILL YIELD SMALL CRAFT ADVISORY CONDITIONS FOR THE
OUTER WATERS. THEREFORE...SMALL CRAFT ADVISORIES WILL CONTINUE
ON THE OUTER WATERS.
BY TONIGHT...HIGH PRES WILL TAKE CONTROL ALLOWING BOTH WINDS AND
SEAS TO SLACKEN INTO TUE SUCH THAT A PERIOD OF MAINLY QUIET
BOATING WEATHER IS EXPECTED.
OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
TUESDAY NIGHT AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE. SCA WINDS
AND SEAS MAY LINGER ACROSS THE EASTERN WATERS TUE NIGHT IN THE COLD
AIR ADVECTION PATTERN...BUT SHOULD DIMINISH BY EARLY WEDNESDAY
MORNING AS HIGH PRESSURE BUILDS ACROSS THE WATERS. SOME LIGHT
FREEZING SPRAY IS ALSO POSSIBLE ACROSS THE EASTERN OUTER-WATERS TUE
NIGHT.
WEDNESDAY NIGHT AND THURSDAY...MODERATE CONFIDENCE. GALE FORCE EAST
TO NORTHEAST WIND GUSTS AND 10 TO 15 FOOT SEAS ACROSS THE EASTERN
OUTER-WATERS MAY DEVELOP. WNA WAVE SEEMED TOO LOW WITH THE SEAS
GIVEN THE GFS IS AN EASTERN OUTLIER AND WNA TENDS TO UNDER ESTIMATE
THEM ON NORTHEAST WINDS. THEREFORE...WE INCREASED WINDS AND SEAS IN
THE GRIDS. PLENTY OF UNCERTAINTY ON TIMING AND TRACK OF THE
STORM...SO WIND DIRECTIONS/SEAS WILL NEED TO BE FINE TUNED.
FRIDAY...LOW CONFIDENCE. STORM DEPARTS BUT MAY HAVE GUSTS WEST
WINDS POSSIBLE FOR A TIME BEHIND THE STORM. SEAS WILL LIKELY REMAIN
QUITE HIGH FROM LEFT OVER SWELL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST TUESDAY FOR ANZ250-251-254.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ255-
256.
&&
SYNOPSIS...FRANK/DOODY
NEAR TERM...WTB/FRANK/DOODY
SHORT TERM...DOODY
LONG TERM...FRANK
AVIATION...FRANK/DOODY
MARINE...FRANK/DOODYHazardous weather outlook, Feb 10, 4:11 AM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EST MON FEB 10 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-110915- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 411 AM EST MON FEB 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. CONFIDENCE IS GROWING IN THE POTENTIAL FOR A SIGNIFICANT STORM LATE WEDNESDAY NIGHT INTO THURSDAY...BUT A LOT OF UNCERTAINTY REMAINS. THE MAIN POTENTIAL HAZARD IS FOR HEAVY WET SNOW WITH THIS SYSTEM. THE PROBLEM IS THAT THIS STORM WILL BE MILDER THAN MOST THIS YEAR...SO PORTIONS OF THE REGION COULD END UP WITH MORE RAIN THAN SNOW IF THE STORM HUGS THE COAST. ON THE FLIP SIDE OF THE COIN...IF THE STORM TAKES A MORE EASTERN TRACK...MAINLY SNOW WOULD FALL BUT THE HEAVIER PRECIPITATION MAY BE CONFINED TO THE COAST OR OUT OVER THE OCEAN. THERE ALSO IS A CHANCE THAT A WIND ADVISORY MAY BE NEEDED FOR A TIME ON THURSDAY ALONG THE COAST FOR STRONG EAST TO NORTHEAST WINDS. FINALLY...THERE IS A LOW PROBABILITY FOR MINOR COASTAL FLOODING ALONG THE EASTERN MASSACHUSETTS COAST DURING THE TIME OF HIGH TIDE ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-110915- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 411 AM EST MON FEB 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS MODERATE PROBABILITY OF GALE FORCE WIND GUSTS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FRANK FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
Nearby
Small Craft Advisories in Massachusetts, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.